MAUDE Adverse Event Report: STRYKER SPINE-US TRITANIUM PL 9MM X 28MM X6DEG - 11MM POSTERIOR LUMBAR CAGE; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US TRITANIUM PL 9MM X 28MM X6DEG - 11MM POSTERIOR LUMBAR CAGE; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 48955096
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 07/22/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon was doing a high s1 case and had trouble advancing the cage, the surgeon had to twist the cage to insert; while twisting the cage during insertion, the cage broke along the skinny part of the graft window (was not in the disc space).It appears that when twisting the cage, the nose got caught in the sacrum and the cage broke.The surgeon was performing a revision of a competitor's product.Same size cage was used to complete the procedure.No adverse consequences to the patient.
 
Additional Manufacturer Narrative
Method: visual analysis, device history review, complaint history review, risk assessment; result: the customer reported event was confirmed via visual insp, x-ray images and correspondence.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.No distraction was applied prior to the cage insertion and no trial was used for the disc space sizing.Conclusion: the most likely cause of the cage nose jamming exacerbating the cage fracture under rotational force was determined to be related to not opening up enough disc space prior to the cage insertion.
 
Event or Problem Description

Brand Name
TRITANIUM PL 9MM X 28MM X6DEG - 11MM POSTERIOR LUMBAR CAGE
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5877365
Report Number3004024955-2016-00077
Device Sequence Number626370
Product Code MAX
UDI-Device Identifier07613327118070
UDI-Public(01)07613327118070
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48955096
Device Lot NumberAE2H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/15/2016
Supplement Report FDA Received Date09/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1